Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 9, 2011, 9:02 PM CDT for Pike County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 9, 2011, 9:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405
WWUS84 KBMX 100202
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT THU JUN 9 2011
ALZ049-100245-
PIKE AL-
902 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 945 PM CDT...
AT 902 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANTIOCH...OR 5 MILES SOUTH OF TROY...MOVING WEST AT
5 MPH.
WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
OCCASIONAL DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROY...
GOSHEN...
TROY MUNICIPAL AIRPORT...
ANSLEY...
ORION...
&&
LAT...LON 3166 8616 3178 8615 3179 8619 3184 8619
3189 8618 3196 8619 3196 8582 3161 8578
3161 8615
TIME...MOT...LOC 0202Z 079DEG 6KT 3174 8594
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:44 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 9, 6:44 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 644 PM CDT THU JUN 9 2011 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 9 2011/ DISCUSSION... NO SIGNIFICANT CHANGES FROM PREVIOUS FORECASTS AND DISCUSSIONS ARE ANTICIPATED IN THIS FORECAST PACKAGE. WE DID UPDATE THE POPS FOR THE REMAINDER OF THE AFTERNOON AS A FEW CELLS HAVE POPPED UP RIGHT IN THE MIDDLE OF AXIS OF MINIMUM PW'S. ALTHOUGH THE UPPER-LEVEL RIDGE IS NOT GOING COMPLETELY AWAY THROUGH THE UPCOMING WEEKEND...IT DOES WEAKEN EVER SO SLIGHTLY. THIS SUBTROPIC RIDGE IS SEPARATING THE WESTERLIES TO OUR NORTH FROM THE UPPER-LEVEL LOW PRESSURE OVER THE GULF OF MEXICO. BOTH THE NAM AND SREF ARE FAIRLY WET OVER ALABAMA FRIDAY AFTERNOON...WHILE GFS AND ECMWF STAY FAIRLY BONE DRY. THERE IS WIDESPREAD COVERAGE OVER GEORGIA TODAY...SO THE WET WEATHER IS NOT THAT FAR AWAY. EVEN THE DRY GFS INCREASES THE PW'S OVER ALABAMA ON FRIDAY. AM LEANING TOWARD AT LEAST CLIMO TYPE OF POP'S FOR FRIDAY AND SATURDAY. WITH THE RIDGE BEING CENTERED OVER NORTHERN MEXICO BY MONDAY...NORTHWEST FLOW ALOFT BECOMES OUR MAIN FLOW PATTERN NEXT WEEK. SO...NOT ONLY IS THERE THE DAYTIME HEATING FACTOR...BUT SHOWERS AND THUNDERSTORMS COULD ALSO PROPAGATE INTO THE FORECAST AREA FROM THE NORTHWEST. TEMPERATURE-WISE...GOING TO KEEP ROLLING OUT MAX TEMPERATURES SLIGHTLY ABOVE GUIDANCE DUE TO DROUGHT CONDITIONS. 03 .AVIATION...00Z TAF DISCUSSION. ISOLTED TO SCATTERED THUDNERSTORMS WILL CONTINUE ACROSS THE AREA FOR THE NEXT COUPLE HOURS. MOST OF THE ACTIVITY IS CURRENTLY ACROSS THE EASTERN PORTION OF THE AREA...AND WILL UPDATE TAFS IF AND WHEN CONVECTION APPROACHES ANY TERMINALS. PATCHY FOG IS POSSIBLE TONIGHT...ESP AT LOCATIONS WHICH RECEIVE RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND WILL CARRY VCTS FOR ALL TERMINALS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 66 96 68 95 68 / 10 30 10 30 20 ANNISTON 68 96 68 95 68 / 10 30 10 30 20 BIRMINGHAM 71 95 72 96 72 / 10 30 10 30 20 TUSCALOOSA 67 97 68 97 67 / 10 30 10 30 20 CALERA 69 95 69 95 69 / 10 30 10 30 20 AUBURN 70 95 69 94 69 / 10 30 10 30 20 MONTGOMERY 68 96 68 95 69 / 10 30 10 30 20 TROY 66 95 66 94 67 / 10 30 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 7:00 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 PM CDT THU JUN 9 2011 ALZ011>015-017>050-101130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 PM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 7:05 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT THU JUN 9 2011
ALZ029-100045-
RANDOLPH AL-
705 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDOLPH COUNTY
UNTIL 745 PM CDT...
AT 705 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CORINTH...OR 8 MILES SOUTH OF WEDOWEE. THIS STORM
WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CORINTH...
MALONE...
WADLEY...
R.L. HARRIS DAM...
OFELIA...
&&
LAT...LON 3311 8548 3311 8565 3317 8566 3332 8564
3330 8544 3312 8541
TIME...MOT...LOC 0005Z 083DEG 0KT 3320 8553
19Special weather statement, Jun 9, 7:21 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 721 PM CDT THU JUN 9 2011 ALZ020-100100- CHEROKEE AL- 721 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 800 PM CDT... AT 722 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MOSHAT...OR 5 MILES EAST OF CENTRE...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TENNALA... ELLISVILLE... && LAT...LON 3399 8542 3398 8570 3420 8571 3422 8550 TIME...MOT...LOC 0022Z 352DEG 7KT 3412 8559 19
Local storm report, Jun 9, 7:27 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 2 ESE MOSHAT 34.11N 85.58W
06/09/2011 E0.88 INCH CHEROKEE AL TRAINED SPOTTER
NICKEL SIZE HAIL AND WINDS ESTIMATED UP TO 50 MPH NEAR
THE INTERSECTION OF US HWY 411 AND COUNTY RD 31.
&&
GOLDENSpecial weather statement, Jun 9, 7:41 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT THU JUN 9 2011
ALZ050-100130-
BARBOUR AL-
741 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARBOUR COUNTY UNTIL 830
PM CDT...
AT 741 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CLAYTON...OR 13 MILES NORTHEAST OF CLIO...MOVING
WEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LOUISVILLE...
BOOT HILL...
MOUNT ANDREW...
&&
LAT...LON 3179 8566 3180 8567 3186 8567 3188 8566
3191 8565 3199 8559 3200 8552 3192 8534
3177 8551 3177 8567
TIME...MOT...LOC 0041Z 098DEG 9KT 3187 8551
19Special weather statement, Jun 9, 8:23 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
823 PM CDT THU JUN 9 2011
ALZ028-037-100215-
CLAY AL-TALLAPOOSA AL-
823 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA AND SOUTHERN
CLAY COUNTIES UNTIL 915 PM CDT...
AT 823 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF ASHLAND...MOVING SOUTHWEST AT 5
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GOLDVILLE...
MILLERVILLE...
CLEVELAND CROSSROADS...
HACKNEYVILLE...
HEAVY RAIN IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3299 8597 3326 8605 3335 8576 3318 8565
3311 8565 3310 8562
TIME...MOT...LOC 0123Z 062DEG 6KT 3320 8579
75Special weather statement, Jun 9, 9:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT THU JUN 9 2011
ALZ049-100245-
PIKE AL-
902 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 945 PM CDT...
AT 902 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANTIOCH...OR 5 MILES SOUTH OF TROY...MOVING WEST AT
5 MPH.
WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
OCCASIONAL DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROY...
GOSHEN...
TROY MUNICIPAL AIRPORT...
ANSLEY...
ORION...
&&
LAT...LON 3166 8616 3178 8615 3179 8619 3184 8619
3189 8618 3196 8619 3196 8582 3161 8578
3161 8615
TIME...MOT...LOC 0202Z 079DEG 6KT 3174 8594
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:05 PM CDT | Special Weather Statement | BMX | Randolph | 40 min |
| Jun 9, 7:21 PM CDT | Special Weather Statement | BMX | Cherokee | 39 min |
| Jun 9, 7:41 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jun 9, 8:23 PM CDT | Special Weather Statement | BMX | Clay | 52 min |
| Jun 9, 9:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 10, 2:05 PM CDT | Special Weather Statement | BMX | Dallas | 25 min |
| Jun 10, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 46 min |
| Jun 10, 2:42 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Jun 10, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 29 min |
| Jun 10, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 34 min |
| Jun 10, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 10, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 48 min |
| Jun 10, 3:50 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
| Jun 10, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 31 min |
| Jun 10, 4:19 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 41 min |
| Jun 10, 4:24 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 10, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 45 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 37 min |
| Jun 10, 5:06 PM CDT | Special Weather Statement | BMX | Walker | 39 min |
| Jun 10, 5:32 PM CDT | Special Weather Statement | BMX | Hale | 43 min |
| Jun 10, 5:37 PM CDT | Special Weather Statement | BMX | Marengo | 38 min |
| Jun 10, 6:01 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 44 min |
| Jun 10, 6:07 PM CDT | Special Weather Statement | BMX | Fayette | 38 min |
| Jun 10, 6:36 PM CDT | Special Weather Statement | BMX | Sumter | 39 min |
| Jun 10, 6:40 PM CDT | Special Weather Statement | BMX | Shelby | 50 min |
| Jun 10, 6:55 PM CDT | Special Weather Statement | BMX | St. Clair | 50 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.